Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Recommended Posts

So I've really been struggling with wanting more and more food (even if I've just eaten) and my ability to deny myself is just not there right now. I talked to my PA at my surgeons office and she prescribed Contrave, to help with feeling more satisfied with what I eat and less cravings. It was way too expensive so we went with a compound pharmacy. Still expensive but I'm willing to pay it for a couple of months if it will help. I started it last week, at one capsule daily. Beginning tomorrow, I will take two daily, The week after, I will take two in the morning and one at night then the next week go to two in the morning and two at night. Thats a lot of pills! I just bought a pill organizer from Amazon.

I've tried weight loss pills and shots in the past, pre-sleeve, and had very little success with them. Generally, its not my appetite that is the problem - I have never had to be hungry to eat. So, when my PA asked how I felt about taking something to help with cravings and feeling more satisfied with what I eat, there was a moment when I nearly said no, no more weight loss pills. But I didn't take the extreme step of surgery only to still be a slave to food. So I said yes and that is why I'm willing to pay for these pills if there is a chance they will work.

I should mention that I allowed sugary sweets back into my life a few months back and I'm now back to being a complete sugar fiend. The sugar may be responsible for the shaking and the nervousness as I've continued to eat them (but just this one time I say nearly every day). Each day I'm not going to eat it and each day I do it again even knowing what it does to me and ignoring signs from my body. Last night, however, my body put its foot down and said no more in the form of the worst dumping episode I've experienced. If I hadn't recognized it from milder previous episodes, I might have gone to the ER thinking I was dying. I used to wish I would dump like gastric bypass so I wouldn't eat sweets. What was I thinking??? All the sugar is in the trash now and I'm writing about last night in an effort to make sure I remember it and don't pick up the sugar again.

Contrave is Naltrexone and Bupropion (sp). Buproprion is Wellbutrin, which I took years ago to help me quit smoking so I knew I'd tolerate it pretty well. And I am. No negative side effects so far other than maybe nervousness or jitteriness. I notice my hands shake but not all the time. And my jaw clenches but I am a pretty nervous/worried/anxious person even without meds. And this may be due to the sugar or a combination of meds and sugar.

The first couple of days were a little weird in that I was kind of unsteady feeling for the first few hours but not enough to keep me from doing stuff. That has gone away other than the shaking. Also for the first couple of days, I had very little appetite and felt pretty wishy washy about eating and what I ate. I also got full quicker. As in, can't take another bite full. My appetite is now back to normal along with the cravings. Something that may be totally unrelated is my stomach has started to feel a little burny right before I get hungry (stomach growling). That is new. I am wondering if maybe thats my stomachs new way of feeling empty. I take 40 mg of omeprazole daily. Possibly I am eating less without realizing it because I'm eating so badly.

I am down 1 pound from last Sunday, despite the sugary sweets and not totally sticking to my planned low carb diet.

Today I start taking two capsules daily so I'll take the 2nd one tonight. I'm curious to see how it effects me. I am hopeful that as I add more, it will curb my appetite again but mostly I'd like it to dull the food obsession and cravings. They are bad now but I've been fighting them since surgery - they never left me. I literally dreamed of hamburgers during my clear liquid stage. Sometimes, I think they are worse after surgery than before. Or maybe I just feel them more now cause I can't indulge them the way I used to.

Sorry this is so long. I wanted to write out how I'm doing with the Contrave for myself and maybe for anyone who is interested in it.

Share this post


Link to post
Share on other sites

I have no knowledge of Contrave but having to take that many pills on a daily basis sounds like a heck of a lot. Have you seen a food psychologist? It would be better if possible to know why you are eating and develop strategies to cope with it.

Hope you do manage to find a solution that works for you in the long term .

Share this post


Link to post
Share on other sites

Update -- took myself off Contrave on day 9 due to side effects of shaking, nervousness, racing pulse, raised blood pressure and sleeplessness. On the positive side, last Saturday's horrible dumping episode has me totally off sweets so far and the memory of that episode cuts any cravings for sweets pretty short.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Together, we have lost...
      lbs
    ×